MAUDE Adverse Event Report: WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)

WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number G23646
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Pma/510(k) k161813.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: the patient was intubated with the frova introducer which was then removed.During a check of the airways, an object was seen and once removed it was deemed to be part of the introducer.They called the pulmonology to remove the piece of device remained in the main bronchus.Patient outcome: the small piece has been removed, without any inconvenience.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional informtion received 11dec2019: it was a single lumen tube at the procedure.
 
Additional Manufacturer Narrative
Manufacturer ref# pr286515 summary of investigational findings: the investigation is based on event description and analysis of the returned device.It was reported that after placement of a single lumen tube an object deemed to be part of the frova was seen in the airways.The part was removed from the bronchus with no reported harm to the patient.A used frova introducer was returned with the stylet inside and with a small 5.5mm curly piece of the frova as reported.During investigation two shavings were noted on the frova - one piece 50mm long at the proximal end - one piece 10mm long close to a side hole immediately, the exact reason for the shavings cannot be determined.Reportedly the introducer was used for placement of a single lumen tube, but there is no information provided concerning the tube itself or its inner diameter.According to the instructions for use the frova device is intended for placement of a single lumen endotracheal tube whose inner diameter is 6mm or larger and also, the ifu warn that the catheter introducer and the endotracheal tube must be lubricated before use.The device history record was reviewed with no evidence to suggest that the device was not manufactured according to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FROVA INTUBATING INTRODUCER
Common Device Name
BTR TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key9449298
Report Number3002808486-2019-01951
Device Sequence Number3077809
Product Code BTR
UDI-Device Identifier00827002236462
UDI-Public(01)00827002236462(17)191206(10)E3528140
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2019
Device Model NumberG23646
Device Catalogue NumberC-CAE-14.0-70-FII
Device Lot NumberE3528140
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer12/11/2019
05/26/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date12/11/2019
06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;